Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 8, NWS Norman, OK

March 1, 20164 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 1, 2016, 1:09 AM CST for 4 counties in Oklahoma. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2016, 1:09 AM CST (07:09 UTC)
Expired
Mar 1, 2016, 2:15 AM CST
In force
66 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Atoka County, OK, Coal County, OK, Johnston County, OK, Pontotoc County, OK

The radar

The Norman radar (KTLX), 128 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 1:10 AM CSTHAIL 1.75Connerville, OK
Mar 1, 1:55 AM CSTHAIL 1Atoka, OKREPORTED AT WAL-MART
Mar 1, 1:55 AM CSTHAIL 1Atoka, OKREPORTED AT WAL-NART

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 29, 7:36 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3079 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WUUS54 KOUN 010709
SVROUN
OKC005-029-069-123-010815-
/O.NEW.KOUN.SV.W.0008.160301T0709Z-160301T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
109 AM CST TUE MAR 1 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
  SOUTHEASTERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
  WESTERN ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...
  COAL COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 215 AM CST

* AT 109 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES WEST OF STONEWALL TO 4 MILES SOUTH OF
  FITTSTOWN TO NEAR CONNERVILLE TO NEAR REAGAN...MOVING EAST AT 40
  MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ATOKA...COALGATE...STONEWALL...WAPANUCKA...STRINGTOWN...LEHIGH...TUPELO...
  MILL CREEK...TUSHKA...CANEY...BROMIDE...CENTRAHOMA...FITTSTOWN...
  PONTOTOC...CONNERVILLE...REAGAN...CLARITA...WARDVILLE...OLNEY AND
  COLEMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3450 9594 3440 9600 3423 9615 3434 9687
      3445 9679 3455 9673 3472 9667 3477 9610
      3477 9609 3468 9609 3468 9591 3467 9589
TIME...MOT...LOC 0709Z 273DEG 34KT 3467 9659 3455 9663 3445 9667 3438
9674

HAIL...1.75IN
WIND...60MPH
 
$$

KURTZ
4 follow-up statements
106 
WWUS54 KOUN 010723
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
123 AM CST TUE MAR 1 2016

OKC005-029-069-123-010815-
/O.CON.KOUN.SV.W.0008.000000T0000Z-160301T0815Z/
JOHNSTON OK-PONTOTOC OK-ATOKA OK-COAL OK-
123 AM CST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CST
FOR NORTHEASTERN JOHNSTON...SOUTHEASTERN PONTOTOC...WESTERN ATOKA AND
COAL COUNTIES...

AT 122 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF TUPELO TO 5 MILES NORTHWEST OF
CLARITA TO NEAR BROMIDE TO 6 MILES SOUTHEAST OF CONNERVILLE...MOVING
EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ATOKA...COALGATE...STONEWALL...WAPANUCKA...STRINGTOWN...LEHIGH...TUPELO...
TUSHKA...CANEY...BROMIDE...CENTRAHOMA...CLARITA...WARDVILLE...OLNEY...
COLEMAN...PHILLIPS...BOGGY DEPOT PARK...JESSE...CHOCKIE AND ATOKA
RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3450 9594 3440 9600 3423 9615 3431 9666
      3441 9660 3454 9656 3473 9653 3477 9610
      3477 9609 3468 9609 3468 9591 3467 9589
TIME...MOT...LOC 0722Z 274DEG 35KT 3466 9643 3454 9649 3442 9651 3437
9656

HAIL...1.75IN
WIND...60MPH
 
$$

KURTZ
524 
WWUS54 KOUN 010740
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
140 AM CST TUE MAR 1 2016

OKC069-123-010749-
/O.CAN.KOUN.SV.W.0008.000000T0000Z-160301T0815Z/
JOHNSTON OK-PONTOTOC OK-
140 AM CST TUE MAR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSTON AND
SOUTHEASTERN PONTOTOC COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3450 9594 3440 9600 3423 9615 3427 9641
      3440 9641 3444 9637 3455 9638 3468 9630
      3468 9591 3467 9589
TIME...MOT...LOC 0739Z 271DEG 33KT 3465 9626 3453 9631 3441 9632 3436
9638

$$

OKC005-029-010815-
/O.CON.KOUN.SV.W.0008.000000T0000Z-160301T0815Z/
ATOKA OK-COAL OK-
140 AM CST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CST
FOR WESTERN ATOKA AND SOUTHEASTERN COAL COUNTIES...

AT 139 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF CENTRAHOMA TO 5 MILES WEST OF
COALGATE TO 4 MILES SOUTHEAST OF OLNEY TO NEAR WAPANUCKA...MOVING EAST
AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ATOKA...COALGATE...STRINGTOWN...LEHIGH...TUSHKA...CANEY...CENTRAHOMA...
WARDVILLE...OLNEY...PHILLIPS...BOGGY DEPOT PARK...CHOCKIE AND ATOKA
RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3450 9594 3440 9600 3423 9615 3427 9641
      3440 9641 3444 9637 3455 9638 3468 9630
      3468 9591 3467 9589
TIME...MOT...LOC 0739Z 271DEG 33KT 3465 9626 3453 9631 3441 9632 3436
9638

HAIL...1.25IN
WIND...60MPH
 
$$

KURTZ
063 
WWUS54 KOUN 010755
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
155 AM CST TUE MAR 1 2016

OKC005-029-010815-
/O.CON.KOUN.SV.W.0008.000000T0000Z-160301T0815Z/
ATOKA OK-COAL OK-
155 AM CST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CST
FOR CENTRAL ATOKA AND SOUTHEASTERN COAL COUNTIES...

AT 154 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF WARDVILLE TO 7 MILES EAST OF COALGATE
TO NEAR STRINGTOWN TO NEAR ATOKA...MOVING EAST AT 45 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ATOKA...STRINGTOWN...TUSHKA...WARDVILLE...CHOCKIE AND ATOKA RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3450 9594 3440 9600 3428 9610 3434 9626
      3440 9620 3450 9614 3468 9615 3468 9591
      3467 9589
TIME...MOT...LOC 0754Z 280DEG 38KT 3463 9610 3455 9608 3446 9610 3436
9615

HAIL...1.50IN
WIND...60MPH
 
$$

KURTZ
336 
WWUS54 KOUN 010811
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
211 AM CST TUE MAR 1 2016

OKC005-029-010821-
/O.EXP.KOUN.SV.W.0008.000000T0000Z-160301T0815Z/
ATOKA OK-COAL OK-
211 AM CST TUE MAR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ATOKA AND SOUTHEASTERN
COAL COUNTIES WILL EXPIRE AT 215 AM CST...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

LAT...LON 3450 9594 3440 9600 3428 9610 3434 9626
      3440 9620 3450 9614 3468 9615 3468 9591
      3467 9589
TIME...MOT...LOC 0808Z 273DEG 34KT 3463 9610 3455 9608 3446 9610 3436
9615

$$

KURTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 11:38 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 29, 11:38 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1138 PM CST MON FEB 29 2016

.DISCUSSION...
THE 06Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
A TSRA COMPLEX OVER CENTRAL OK WILL CONTINUE TO MOVE E
OVERNIGHT...AND SHOULD BE CLEAR OF ALL OUR TAF SITES BEFORE 06Z. A
COLD FRONT WILL MOVE QUICKLY SE ACROSS OK/N TX FROM 06Z TO ABOUT
15Z. A FEW SHRA/TSRA MAY OCCUR WITH THE FRONT AS IT MOVES ACROSS
KPNC/KOKC/KOUN BETWEEN 07Z AND 12Z. FARTHER W SHOULD REMAIN DRY.
BRISK N WINDS DURING THE DAY TOMORROW WILL BEGIN TO SUBSIDE
QUICKLY LATE IN THE AFTERNOON...THEN TURN AROUND TO THE S/SE
DURING THE EVENING.

CMS
&&

.PREV DISCUSSION... /ISSUED 1008 PM CST MON FEB 29 2016/

UPDATE...
ADJUSTED SEVERAL GRIDS FOR ONGOING MOIST CONVECTION AND
APPROACHING COLD FRONT. PLEASE SEE THE DISCUSSION BELOW.

DISCUSSION...
RAPID LOW LEVEL MOISTURE ADVECTION HAS RESULTED IN DEWPOINTS
SURGING INTO THE LOW TO MID 50S ACROSS CENTRAL AND SOUTHERN OK
THIS EVENING. A LINE OF MOIST CONVECTION, EXTENDING ALONG I44,
CONTINUES TO MOVE EAST AROUND 40 MPH. THE ENVIRONMENT WILL
CONTINUE TO BECOME INCREASINGLY UNSTABLE AHEAD OF THIS LINE AS THE
LLJ INTENSIFIES SO STILL EXPECT SOME SEVERE STORMS THROUGH THE
LATE NIGHT HOURS, ESPECIALLY ACROSS SOUTHERN OK. ADJUSTED POPS
BASED ON CURRENT TRENDS. INCREASED DEWPOINTS SEVERAL DEGREESACROSS
CENTRAL/S OK. INCREASED WIND SPEEDS SLIGHTLY AHEAD AND BEHIND
FRONT THROUGH EARLY THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  44  61  36  68 /  90  10   0   0
HOBART OK         45  63  37  71 /  40   0   0   0
WICHITA FALLS TX  51  64  38  73 /  10   0   0   0
GAGE OK           41  62  33  73 /  10   0   0   0
PONCA CITY OK     41  58  33  66 /  30  10   0   0
DURANT OK         58  63  40  66 /  40  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/23/23
Hazardous weather outlook, Mar 1, 12:20 AM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1220 AM CST TUE MAR 1 2016

OKZ004>048-050>052-TXZ083>090-020630-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1220 AM CST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF
OKLAHOMA THROUGH 6 AM TUESDAY MORNING.

LOCATION...
THE SLIGHT RISK IS EAST OF A LINE FROM HOLDENVILLE TO DUNCAN TO
DURANT. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AREA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE BEFORE 3 AM.

IMPACTS...
LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60
MPH ARE THE MAIN CONCERNS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.

DISCUSSION...
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT PARTS OF
CENTRAL AND SOUTHERN OKLAHOMA FOR THROUGH 3 AM. DUE TO SUFFICIENT
ELEVATED INSTABILITY AND SHEAR...A FEW REPORTS OF LARGE HAIL AND
DAMAGING WINDS REMAIN POSSIBLE.

THERE IS A CHANCE FOR ADDITIONAL STORM DEVELOPMENT NEAR AND AHEAD
OF A COLD FRONT...MAINLY ACROSS PARTS OF NORTHERN AND CENTRAL
OKLAHOMA FOR THE REST OF TONIGHT. IF THESE STORMS FORM...THEY
COULD BE STRONG TO PERHAPS SEVERE WITH LARGE HAIL AS THE MAIN
HAZARD.

.STRONG WINDS...
STRONG NORTH WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH MAY
OCCUR BEHIND THE PASSAGE OF A COLD FRONT ACROSS WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS FOR THE REST OF TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
SOME THUNDERSTORMS COULD BE ONGOING EAST OF I-35 TUESDAY MORNING
AS THE STORM SYSTEM BEGINS TO EXIT THE REGION. THE POTENTIAL FOR
SEVERE STORMS WILL BE LOW.

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY.

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE TO BE A CONCERN
THROUGH FRIDAY. THE POTENTIAL FOR NEAR CRITICAL OR CRITICAL
CONDITIONS WILL EXIST TUESDAY AND WEDNESDAY AFTERNOON ACROSS
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

.WIND...
STRONG NORTH WINDS WILL BE POSSIBLE TUESDAY MORNING...ESPECIALLY
IN PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. STRONG
SOUTH TO SOUTHWEST WINDS WILL THEN BE POSSIBLE ON WEDNESDAY. WIND
GUSTS 40 TO 50 MPH WILL BE POSSIBLE IN SOME LOCATIONS BOTH DAYS.
THE WINDS COULD MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

In the hours before

Special weather statement, Feb 29, 11:12 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CST MON FEB 29 2016

OKZ028-030-031-040-042-010600-
POTTAWATOMIE OK-PONTOTOC OK-MCCLAIN OK-SEMINOLE OK-GARVIN OK-
1112 PM CST MON FEB 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL POTTAWATOMIE...
NORTHWESTERN PONTOTOC...SOUTHEASTERN MCCLAIN...SOUTHWESTERN SEMINOLE
AND NORTHEASTERN GARVIN COUNTIES UNTIL MIDNIGHT CST...

AT 1110 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR BYARS...
MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ADA...STRATFORD...KONAWA...BYNG...WANETTE...FRANCIS...BYARS...FITZHUGH AND
VANOSS.

LAT...LON 3470 9708 3496 9709 3500 9663 3483 9658
      3464 9663
TIME...MOT...LOC 0510Z 272DEG 28KT 3485 9701

KURTZ
Local storm report, Feb 29, 11:21 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CST MON FEB 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             ELGIN                   34.78N 98.29W
02/29/2016  E1.25 INCH       COMANCHE           OK   TRAINED SPOTTER

&&

RBARNES
Local storm report, Feb 29, 11:27 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CST MON FEB 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             2 S COX CITY            34.70N 97.73W
02/29/2016  E2.00 INCH       GRADY              OK   TRAINED SPOTTER

&&

RBARNES
Special weather statement, Feb 29, 11:43 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1143 PM CST MON FEB 29 2016

OKZ031-032-041>043-047-010630-
COAL OK-PONTOTOC OK-HUGHES OK-MURRAY OK-JOHNSTON OK-SEMINOLE OK-
1143 PM CST MON FEB 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR COAL...PONTOTOC...HUGHES...
EASTERN MURRAY...NORTH CENTRAL JOHNSTON AND SOUTHEASTERN SEMINOLE
COUNTIES UNTIL 1230 AM CST...

AT 1140 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 3 MILES SOUTHWEST OF WETUMKA TO 3 MILES WEST OF ATWOOD TO 6
MILES SOUTH OF FRANCIS TO 3 MILES SOUTH OF FITZHUGH...MOVING EAST AT
30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ADA...HOLDENVILLE...WETUMKA...BYNG...ALLEN...ROFF...STONEWALL...DUSTIN...
TUPELO...FRANCIS...CALVIN...FITZHUGH...STUART...LAMAR...SASAKWA...GERTY...
HORNTOWN...CENTRAHOMA...YEAGER AND ATWOOD.

LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
      3506 9607 3505 9609 3469 9609 3466 9611
      3443 9640 3456 9692 3505 9650 3529 9637
      3528 9598 3515 9598
TIME...MOT...LOC 0540Z 285DEG 26KT 3520 9627 3497 9640 3479 9655 3461
9678

KURTZ
Local storm report, Mar 1, 12:04 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1204 AM CST TUE MAR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     HAIL             4 N ELMORE CITY         34.68N 97.40W
03/01/2016  M1.00 INCH       GARVIN             OK   TRAINED SPOTTER

            COVERING THE ENTIRE GROUND WITH SOME HAIL DRIFTS

&&

MBS
Local storm report, Mar 1, 12:53 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1253 AM CST TUE MAR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     HAIL             5 E SULPHUR             34.51N 96.89W
03/01/2016  M1.00 INCH       MURRAY             OK   AMATEUR RADIO

&&

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 6:00 PM CSTSpecial Weather StatementOUNRoger Mills45 min
Feb 29, 6:34 PM CSTSpecial Weather StatementOUNBeckham41 min
Feb 29, 6:40 PM CSTSpecial Weather StatementOUNRoger Mills50 min
Feb 29, 7:13 PM CSTSevere Thunderstorm WarningOUNBeckham, Greer47 min
Feb 29, 7:48 PM CSTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita42 min
Feb 29, 7:59 PM CSTSpecial Weather StatementOUNGreer46 min
Feb 29, 8:28 PM CSTSpecial Weather StatementOUNKiowa47 min
Feb 29, 8:47 PM CSTSpecial Weather StatementOUNCaddo, Canadian, Oklahoma43 min
Feb 29, 8:49 PM CSTSpecial Weather StatementOUNKiowa41 min
Feb 29, 9:14 PM CSTSpecial Weather StatementOUNGrady46 min
Feb 29, 9:25 PM CSTSpecial Weather StatementOUNKiowa35 min
Feb 29, 9:31 PM CSTSpecial Weather StatementOUNCleveland, Grady, McClain, Oklahoma, Pottawatomie44 min
Feb 29, 9:47 PM CSTSpecial Weather StatementOUNCleveland, Grady, McClain, Oklahoma, Pottawatomie73 min
Feb 29, 9:49 PM CSTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Kiowa41 min
Feb 29, 9:55 PM CSTSpecial Weather StatementOUNGrady50 min
Feb 29, 10:28 PM CSTSevere Thunderstorm WarningOUNCaddo, Carter, Comanche, Garvin, Grady, McClain and 1 more62 min
Feb 29, 10:36 PM CSTSpecial Weather StatementOUNCleveland, McClain, Pottawatomie, Seminole39 min
Feb 29, 11:12 PM CSTSpecial Weather StatementOUNPontotoc48 min
Feb 29, 11:24 PM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Grady, Murray, Stephens66 min
Feb 29, 11:43 PM CSTSpecial Weather StatementOUNCoal, Hughes, Pontotoc47 min
Mar 1, 12:23 AM CSTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc52 min
Mar 1, 2:02 AM CSTSevere Thunderstorm WarningOUNAtoka28 min
Mar 1, 1:58 PM CSTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 24 more14 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.